Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS Corpus Christi, TX

June 1, 2006Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 1, 2006, 2:19 AM CDT for Nueces County, San Patricio County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 2:19 AM CDT (07:19 UTC)
Expired
Jun 1, 2006, 4:15 AM CDT
In force
116 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 10 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 8:15 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, May 31, 8:15 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
815 PM CDT WED MAY 31 2006

.UPDATE...OTHER THAN A CLUSTER OF SHOWERS OFFSHORE AND EXTENDING
INLAND NEAR ROCKPORT AND REFUGIO...RADAR PRETTY QUIET ATTM. PESKY
TROUGH OVER THE OFFSHORE WATERS THAT MODELS HAVE HAD SUCH A TIME
TIME FIGURING OUT...IS ONCE AGAIN PROGGED TO MOVE FURTHER WEST
OVERNIGHT. ALTHOUGH THE MODELS HAVE BEEN OVERDOING THE WESTWARD
MOVEMENT OF THIS SYSTEM...IT HAS DEFINITELY MOVED MUCH CLOSER TO
THE COAST AND EXPECT MORE SHOWER AND THUNDERSTORM ACTIVELY TO
DEVELOP TONIGHT INTO THURSDAY. APPEARS ANY HEAVY RAINFALL TONIGHT
SHOULD BE LOCALIZED AND DECIDED TO LET THE FLASH FLOOD WATCH
EXPIRE. ALSO LOWERED POPS THE RANGE FROM LIKELY ALONG THE IMMEDIATE
COAST AND OFFSHORE TO 20 PERCENT FAR WRN ZONES...ONLY MENTIONING
HEAVY RAINFALL POSSIBILITY ALONG THE COAST AND OFFSHORE AFTER
MIDNIGHT. TENDED FOR MORE ACTIVITY DURING LATE NIGHT PERIOD WHEN
CONVECTION SHOULD REDEVELOP ALONG THE COAST. ALSO MADE MINOR
TWEAKS TO WINDS AND CLOUDS.

&&

.MARINE...WITH THE SFC TROUGH RIGHT ALONG THE COAST...WINDS NOT AS STRONG
TONIGHT AS PREVIOUS FEW NIGHT. EXPECT FLOW TO GENERALLY REMAIN IN
10 TO 15 KNOT RANGE.

&&

.AVIATION...CHALLENGE IN TAFS IS THE TIMING OF THE PRECIP. MODELS
(MAINLY GFS) PROG STRONG COASTAL CONVERGENCE 06Z THRU 18Z NR KCRP.
HAVE PUT IN CATEGORICAL PRECIP KCRP THRU 19Z...AT KALI 15Z THRU
19Z...AND KVCT 13Z THRU 22Z. AT KLRD...ONLY HAVE CATEGORICAL POPS
AFT 20Z. HAVE THUNDER IN TAFS AFTER 13Z...AS FEEL THAT DAYTIME
HEATING WILL BE NEEDED FOR SCATTERED/NUMEROUS THUNDER (ISOLD THUNDER
PSBL BFR THAT). EXPECT MVFR CIGS TO FORM THIS EVENING...THEN MVFR
CIGS WITH THUNDER MOST LOCATIONS. AS TROF MOVES TOWARD COAST...WINDS
SHOULD BECOME NE OR N...WITH WINDS BCMG ELY IN THE AFTN ALL BUT KLRD
WHICH SHOULD RMN NE WITH LOW EAST OF AREA.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MJG...UPDATE
GW...AVIATION
Hazardous weather outlook, May 31, 5:44 AM CDT, 20 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CDT WED MAY 31 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
544 AM CDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS PORTIONS OF SOUTH TEXAS TODAY...MAINLY NORTHEAST OF
INTERSTATE 37. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE
TROPICAL NATURE OF THE AIRMASS AND SLOW MOVEMENT OF SOME OF THE
STORMS. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH THIS EVENING
FOR ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA COUNTIES.

IN ADDITION...SOME OF THESE STORMS ACROSS SOUTH TEXAS THIS
AFTERNOON AND TONIGHT COULD PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
THURSDAY. LOCALLY HEAVY RAINFALL AND FLOODING ARE POSSIBLE...
ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND COASTAL BEND.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

76/87

In the hours before

Local storm report, Jun 1, 1:08 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
108 AM CDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
06/01/2006                   NUECES             TX   NWS EMPLOYEE

            UNDERPASSES AND ACCESS ROADS FLOODED AND IMPASSABLE NEAR
            HIGHWAY 44 AND S.P.I.D.

&&

RUNYEN

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:33 AM CDTFlash Flood WarningCRPNueces117 min
Jun 1, 2:32 AM CDTFlash Flood WarningCRPVictoria118 min
Jun 1, 4:00 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 4 more38 hr
Jun 1, 4:05 AM CDTSpecial Marine WarningCRP25 min
Jun 1, 4:06 AM CDTFlash Flood WarningCRPNueces, San Patricio114 min
Jun 1, 4:50 AM CDTFlash Flood WarningCRPVictoria115 min
Jun 1, 5:18 AM CDTFlash Flood WarningCRPAransas, Nueces, Refugio, San Patricio117 min
Jun 1, 6:46 AM CDTFlash Flood WarningCRPGoliad, Victoria119 min
Jun 1, 7:10 AM CDTFlash Flood WarningCRPAransas, Nueces, Refugio2 hr
Jun 1, 8:15 AM CDTFlash Flood WarningCRPCalhoun2 hr
Jun 1, 8:41 AM CDTFlash Flood WarningCRPVictoria2 hr
Jun 1, 9:14 AM CDTFlash Flood WarningCRPAransas, Refugio2 hr
Jun 1, 10:08 AM CDTFlash Flood WarningCRPCalhoun2 hr
Jun 1, 10:46 AM CDTFlash Flood WarningCRPVictoria119 min
Jun 1, 12:12 PM CDTFlash Flood WarningCRPCalhoun2 hr
Jun 1, 2:14 PM CDTFlash Flood WarningCRPCalhoun2 hr
Jun 1, 4:03 PM CDTFlash Flood WarningCRPCalhoun117 min
Jun 1, 5:59 PM CDTFlash Flood WarningCRPCalhoun2 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.